Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 694, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 8, 2011, 9:53 PM CDT for 4 counties in Mississippi; Phillips County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 8, 2011, 10:29 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4035 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS54 KMEG 090253
SVRMEG
ARC107-MSC027-107-119-135-090400-
/O.NEW.KMEG.SV.W.0694.110809T0253Z-110809T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1100 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DIME SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRIARS POINT TO 13 MILES SOUTHWEST OF SHERARD...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF HELENA TO 7 MILES
NORTH OF SHELBY...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
CHARLESTON AND CLARKSDALE.
THIS WARNING ALSO INCLUDES AREAS NEAR FLOWER LAKE...HORSESHOE
LAKE...MOON LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3443 9078 3425 8989 3380 9013 3372 9014
3373 9024 3369 9027 3369 9029 3371 9031
3376 9030 3378 9018 3380 9019 3380 9045
3398 9046 3398 9066 3411 9067 3412 9098
TIME...MOT...LOC 0253Z 289DEG 28KT 3440 9059 3404 9076
$$3 follow-up statements
759
WWUS54 KMEG 090308
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT MON AUG 8 2011
ARC107-090318-
/O.CAN.KMEG.SV.W.0694.000000T0000Z-110809T0400Z/
PHILLIPS AR-
1008 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY
IS CANCELLED...
AT 1008 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3371 9031 3376 9030 3378 9018 3380 9019
3381 9045 3398 9046 3398 9066 3411 9067
3412 9084 3439 9060 3425 8989 3380 9013
3372 9014 3373 9024 3369 9029
TIME...MOT...LOC 0308Z 289DEG 28KT 3436 9046 3400 9063
$$
MSC027-107-119-135-090400-
/O.CON.KMEG.SV.W.0694.000000T0000Z-110809T0400Z/
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
1008 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR COAHOMA...SOUTHWESTERN PANOLA...QUITMAN AND TALLAHATCHIE
COUNTIES...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MATAGORDA TO 7 MILES SOUTHWEST OF COUNTS...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF CLARKSDALE TO 8 MILES NORTHEAST
OF SHELBY...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOBO...
BRAZIL...CHARLESTON...CLARKSDALE...COAHOMA...COURTLAND...DENTON...
GLENDORA...LYON...WAVERLY...BEAVER DAM...HILLHOUSE...RENA LARA AND
BEVERLY.
THIS WARNING ALSO INCLUDES AREAS NEAR FLOWER LAKE...HORSESHOE
LAKE...MOON LAKE AND OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3371 9031 3376 9030 3378 9018 3380 9019
3381 9045 3398 9046 3398 9066 3411 9067
3412 9084 3439 9060 3425 8989 3380 9013
3372 9014 3373 9024 3369 9029
TIME...MOT...LOC 0308Z 289DEG 28KT 3436 9046 3400 9063
$$799
WWUS54 KMEG 090318
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 PM CDT MON AUG 8 2011
MSC027-107-119-135-090400-
/O.CON.KMEG.SV.W.0694.000000T0000Z-110809T0400Z/
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
1018 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN COAHOMA...SOUTHWESTERN PANOLA...QUITMAN AND
TALLAHATCHIE COUNTIES...
AT 1019 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BELEN TO 8 MILES WEST OF
TUTWILER...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
CLARKSDALE TO 12 MILES NORTH OF DREW...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAZIL...
CHARLESTON...COURTLAND...DENTON...GLENDORA...WAVERLY...BEAVER DAM...
MATTSON...CLAREMONT...LURAND...LONGSTREET...SABINO...BARKSDALE AND
WEST MARKS.
THIS WARNING ALSO INCLUDES AREAS NEAR MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3371 9031 3376 9030 3378 9018 3380 9019
3381 9045 3398 9046 3398 9056 3404 9057
3422 9052 3434 9039 3425 8989 3380 9013
3372 9014 3373 9024 3369 9029
TIME...MOT...LOC 0319Z 289DEG 28KT 3433 9036 3397 9053
$$340
WWUS54 KMEG 090329
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT MON AUG 8 2011
MSC027-107-119-135-090340-
/O.CAN.KMEG.SV.W.0694.000000T0000Z-110809T0400Z/
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
1029 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COAHOMA...
SOUTHWESTERN PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES IS
CANCELLED...
AT 1030 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3371 9031 3376 9030 3378 9018 3380 9019
3381 9045 3398 9046 3398 9056 3404 9057
3422 9052 3434 9039 3425 8989 3380 9013
3372 9014 3373 9024 3369 9029
TIME...MOT...LOC 0330Z 289DEG 28KT 3430 9026 3394 9043
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 8:08 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 8, 8:08 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 808 PM CDT MON AUG 8 2011 .UPDATE... UPDATED TO REALIGN POPS TO REFLECT ONGOING SITUATION. && .DISCUSSION... UPPER LEVEL NORTHWEST FLOW IS NOW IN PLACE ACROSS THE MID SOUTH WITH AN EMBEDDED MID LEVEL SHORTWAVE NOW EVIDENT ON WATER VAPOR IMAGERY ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS. THIS SHORTWAVE IS INTERACTING WITH AN UNSTABLE AIRMASS ALONG AND SOUTH OF AN OLD CONVECTIVE OUTFLOW BOUNDARY THAT EXTENDS FROM CENTRAL ARKANSAS INTO SOUTHWEST TENNESSEE...AND INTO NORTHEAST MISSISSIPPI. A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) HAS BEEN FORCED AHEAD OF THE SHORTWAVE ACROSS CENTRAL ARKANSAS AND SHOULD MOVE SOUTHEAST ACROSS THE UNSTABLE WARM SECTOR OVER EASTERN ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI THIS EVENING. MLCAPE VALUES IN EXCESS OF 2500 J/KG...LI/S LESS THAN -6C...AND DOWNDRAFT CAPE IN EXCESS OF 1000 J/KG SHOULD SUPPORT THE POTENTIAL FOR A FEW SEVERE STORMS WITH DAMAGING WINDS ACROSS THIS AREA. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THE ATMOSPHERE REMAINS QUITE MOIST OVER THESE LOCATIONS AS WELL. HAVE INCREASED POPS TO LIKELY IN ADVANCE OF THE APPROACHING MCS. AN ADDITIONAL UPSTREAM SHORTWAVE WILL LIKELY INITIATE ADDITIONAL STORMS OVER MUCH OF THE REGION LATER TONIGHT. THIS POTENTIAL WILL CONTINUE TO BE MONITORED THROUGH THE EVENING. UPDATED ZONES...GRIDS...AND HWO WILL BE SENT SHORTLY. JLH && .PREV DISCUSSION... /ISSUED 338 PM CDT MON AUG 8 2011/ DISCUSSION... A LINEAR THUNDERSTORM COMPLEX FORMED ALONG AN OUTFLOW BOUNDARY MOVING INTO NORTHEAST MS THIS AFTERNOON. SURFACED BASED CAPES WERE NEAR 4000 J/KG...SUPPORTING A MARGINALLY SEVERE WIND THREAT. LOOKING UPSTREAM... EXPECT MCS DEVELOPMENT OVER THE OZARK PLATEAU OF SOUTHERN MO THIS EVENING. LATEST GOES VISIBLE IMAGERY INDICATES THIS PROCESS IS LIKELY ALREADY UNDERWAY. EXPECT THE MCS OVER SOUTHERN MO TO DROP EAST/SOUTHEAST DURING THE LATE EVENING... ENTERING THE MIDSOUTH DURING THE EARLY OVERNIGHT HOURS. THESE STORMS WILL CONTINUE TO PRESENT A MARGINAL SEVERE THREAT. A SECONDARY FLASH FLOOD THREAT WILL BE ASSOCIATED WITH TRAINING CELLS. 12Z NCEP AND ECMWF MODEL DATA UNAVAILABLE...SO FEW CHANGES HAVE BEEN MADE BEYOND DAY 2. MAX TEMPERATURES WILL CONTINUE A GRADUAL MODERATION TO NEAR NORMAL VALUES BY THE WEEKEND. PWB && .AVIATION... 00Z TAF SET CHALLENGING FORECAST THE NEXT 24 HOURS AS SEVERAL THUNDERSTORM OUTFLOW BOUNDARIES HAVE CRISSCROSSED THE TAF SITES IN THE LAST 12 HOURS. WATCHING STORMS IN CENTRAL ARKANSAS WHICH IF THEY HOLD TOGETHER WOULD TRACK SOUTH OF KMEM. HOWEVER...MODERATE CONFIDENCE THAT MORE STORMS WILL FORM ACROSS NORTH CENTRAL ARKANSAS THIS EVENING DIPPING SOUTHEAST INTO JBR...KMEM AND KTUP...WITH JUST SHOWERS AT KMKL DURING THE LATE EVNING AND OVERNIGHT HOURS. KTUP IS EXPECTED TO SEE THE WORST OF THE STORMS WITH WIND GUSTS UP TO 35 KTS AND MVFR CIGS/VIS. PLACED CB LAYER BACK IN AT KMEM AND KTUP FOR THE END OF THE PERIOD AS SCATTERED CONVECTION WILL BE LIKELY BY NOON TUESDAY. WINDS WILL GENERALLY BE VARIABLE OR LIGHT FROM THE SOUTH OVERNIGHT...TURNING WEST AND NORTHWEST LATER IN THE PERIOD NEAR 10 KTS. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 77 93 75 92 / 70 40 10 20 MKL 74 89 70 89 / 50 40 10 20 JBR 73 92 71 88 / 60 30 10 30 TUP 74 92 73 93 / 60 50 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 8, 8:15 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT MON AUG 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 815 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS...TO JACKSON TENNESSEE...TO SAVANNAH TENNESSEE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WITH ISOLATED FLASH FLOODING WHERE THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING OVER THE TENNESSEE RIVER VALLEY. STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT WILL BE NEEDED TONIGHT ACROSS THE SLIGHT RISK AREA. JLH
In the hours before
Special weather statement, Aug 8, 5:11 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT MON AUG 8 2011
MSZ024-082300-
MONROE MS-
511 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF ABERDEEN AT 511 PM CDT...
MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
3368 8837 3365 8850 3365 8852 3368 8851
3368 8871 3396 8854 3402 8821
TIME...MOT...LOC 2211Z 309DEG 24KT 3381 8840Special weather statement, Aug 8, 5:59 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON AUG 8 2011
MSZ024-082330-
MONROE MS-
559 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTH OF ABERDEEN AT 600 PM CDT...
MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
3368 8837 3366 8846 3365 8851 3368 8851
3368 8872 3398 8860 3402 8821
TIME...MOT...LOC 2300Z 274DEG 14KT 3369 8848Local storm report, Aug 8, 7:32 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST FALKNER 34.85N 88.93W
08/08/2011 M68.00 MPH TIPPAH MS TRAINED SPOTTER
&&
JABSpecial weather statement, Aug 8, 7:37 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT MON AUG 8 2011
ARZ048-049-090115-
LEE AR-ST. FRANCIS AR-
737 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES NORTHWEST OF WHEATLEY AT 738 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 9115 3501 9105 3515 9105 3514 9076
3467 9086 3473 9106 3474 9111 3486 9111
3487 9112 3490 9112 3491 9116 3498 9116
TIME...MOT...LOC 0038Z 289DEG 21KT 3505 9118Local storm report, Aug 8, 7:45 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST FALKNER 34.85N 88.93W
08/08/2011 M68.00 MPH TIPPAH MS TRAINED SPOTTER
0135 PM TSTM WND DMG FALKNER 34.85N 88.93W
08/08/2011 TIPPAH MS TRAINED SPOTTER
STEEPLE BLOWN OFF THE POST OFFICE. SEVERAL HOMES RECEIVED
ROOF DAMAGE. PARTIAL ROOF BLOWN OFF OF A CHURCH. SEVERAL
TREES AND POWER LINES DOWN. TIME ESTIMATED.
&&
JABSpecial weather statement, Aug 8, 9:51 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 951 PM CDT MON AUG 8 2011 ARZ058-MSZ007-010>012-090330- PHILLIPS AR-TUNICA MS-QUITMAN MS-PANOLA MS-COAHOMA MS- 951 PM CDT MON AUG 8 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1030 PM CDT FOR... EXTREME EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS... NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF DARLING AT 952 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN COAHOMA...PANOLA...PHILLIPS...QUITMAN AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE AND TUNICA LAKE. && LAT...LON 3459 9052 3453 8987 3425 8989 3439 9063 TIME...MOT...LOC 0252Z 270DEG 28KT 3438 9032
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:24 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 51 min |
| Aug 8, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tate, Tunica | 59 min |
| Aug 8, 9:51 PM CDT | Special Weather Statement | MEG | Panola | 39 min |
| Aug 8, 10:31 PM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 29 min |
| Aug 8, 7:37 PM CDT | Special Weather Statement | MEG | Lee | 38 min |
| Aug 8, 8:03 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 42 min |
| Aug 8, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 52 min |
| Aug 8, 9:07 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.